Alert archive / Louisiana / Flash Flood Warnings in 2003
Flash Flood Warning 81, NWS Jackson, MS
NWS Jackson, MS issued this flash flood warning at Jun 17, 2003, 4:14 PM CDT for Morehouse Parish, Louisiana. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 17, 2003, 4:14 PM CDT (21:14 UTC)
- Expired
- Jun 17, 2003, 7:15 PM CDT
- In force
- 3 hr
- Issued by
- NWS Jackson, MS
- Area
- Counties, with a storm outline in the text
County Morehouse Parish, LA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 9.2 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1579 J/kg
- Mixed-layer CIN
- -22 J/kg
- Mixed-layer LCL
- 836 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KJAN 172116 FFWJAN LAC067-180015- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE JACKSON MS 414 PM CDT TUE JUN 17 2003 THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A * FLASH FLOOD WARNING FOR... MOREHOUSE PARISH IN NORTHEAST LOUISIANA * UNTIL 715 PM CDT * AT 414 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING VERY HEAVY RAIN ACROSS SOUTHERN MOREHOUSE COUNTY MOVING NORTHEAST AT 10 MPH. RADAR ESTIMATED RAINFALL AMOUNTS OF ONE AND ONE HALF INCHES TO TWO AND ONE HALF INCHES PER HOUR CAN BE EXPECTED WITH THE PASSAGE OF THE THUNDERSTORMS... MOST DEATHS IN FLASH FLOODING OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS BRIDGES...DIPS...OR LOW SPOTS IF WATER COVERS THE ROADWAY. LAT...LON 3266 9188 3269 9165 3300 9155 3298 9200 $$
1 follow-up statement
000 WGUS74 KJAN 172252 FFSJAN LAC067-180015- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 548 PM CDT TUE JUN 17 2003 FLASH FLOOD WARNING REMAINS IN EFFECT FOR... MOREHOUSE PARISH IN NORTHEAST LOUISIANA UNTIL 715 PM. AT 549...WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATED THUNDERSTORMS PRODUCING VERY HEAVY RAIN ACROSS SOUTHERN MOREHOUSE PARISH...THESE STORMS WERE MOVING NORTHEAST AT 10 MPH. RADAR ESTIMATED RAINFALL AMOUNTS BETWEEN 1 AND 1 HALF INCHES PER HOUR CAN BE EXPECTED WITH THE PASSAGE OF THESE THUNDERSTORMS. MOST DEATHS IN FLASH FLOODING OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS BRIDGES...DIPS...OR LOW SPOTS IF WATER COVERS THE ROADWAY. $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Jun 17, 3:00 PM CDT, 1 hour 14 minutes earlier.
Area forecast discussion, Jun 17, 3:00 PM CDT, 1 hour 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 300 PM CDT TUE JUN 17 2003 MAIN FORECAST PROBLEMS CONTINUE TO REVOLVE AROUND THE PERSISTENT UPPER LOW AND STALLED FRONTAL BOUNDARY. 88D CURRENTLY INDICATING THUNDERSTORMS COVERING MOST OF THE CWFA. THE EXTREME SOUTHEAST ARKANSAS ZONES AND PORTIONS OF THE NORTHEAST LOUISIANA PARISHES HAVE RECEIVED COPIOUS AMOUNTS OF RAINFALL DURING THE DAY TODAY. THIS AREA OF THE CWFA SHOULD CONTINUE TO EXPERIENCE HEAVY RAINFALL IN SLOW MOVING THUNDERSTORMS INTO THE EVENING HOURS. OTHERWISE...MUCH OF THE SAME ON TAP FOR WEDNESDAY INTO THURSDAY. THE UPPER LOW IS PROGGED TO FINALLY OPEN UP AND WEAKEN BY LATE THURSDAY INTO A TROUGH. THIS TROUGH IS PROGGED TO MOVE EAST OF THE AREA...AND DRAG THE SURFACE BOUNDARY CURRENTLY TO THE NORTH AND A MID LEVEL SHEAR AXIS TOWARDS THE COAST BY LATE FRIDAY. NOT VERY CONFIDENT THAT BOUNDARY AND/OR SHEAR AXIS WILL MAKE IT THAT FAR SOUTHWARD AS A STRONG SURFACE HIGH BUILDS IN FROM THE GREAT LAKES AREA. WHATEVER HAPPENS IN THE MID AND UPPER LEVELS...THE FRONTAL BOUNDARY IS PROGGED TO WAVE BACK AND FORTH OVER THE SOUTHERN HALF OF THE CWFA THROUGH THE REMAINDER OF THE EXTENDED. WILL LEAVE IN AT LEAST CHANCE POPS IN THROUGH THE EXTENDED FORECAST PERIOD. GUIDANCE POPS LOOK PRETTY GOOD FOR THE FIRST TWO PERIODS. WILL END UP ADJUSTING IN THE LATTER PERIODS DUE TO LOW CONFIDENCE THAT THE SURFACE BOUNDARY AND MID LEVEL SHEAR AXIS WILL MAKE IT TO THE COAST. HOWEVER...REALLY ONLY CONTINUING CLIMO OR SLIGHTLY ABOVE FOR THIS TIME OF YEAR. TEMPS SHOULD STAY IN THE MIDDLE AND UPPER 80S...ESPECIALLY THROUGH THURSDAY. WILL EDGE DAYTIME TEMPS UP SLIGHTLY IN THE EXTENDED. .JAN... AR... FLOOD WATCH ZONES 074-075. LA...FLOOD WATCH 007>009. MS... FLOOD WATCH 018-019-025>028-034>036-040>042. 32/LISTEMAA
Hazardous weather outlook, Jun 17, 2:30 PM CDT, 1 hour 44 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 181930- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 230 PM CDT TUE JUN 17 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS .DAY ONE...TONIGHT AND WEDNESDAY... ...THUNDERSTORMS... ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE OVER EXTREME SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA AND MUCH OF MISSISSIPPI THROUGH WEDNESDAY AFTERNOON. THE PRIMARY RISKS WILL BE DAMAGING WINDS AND VERY HEAVY RAINFALL. SEVERAL DISTURBANCES WILL DEVELOP ALONG A STATIONARY FRONT JUST WEST OF THE AREA AND MOVE INTO A VERY MOIST AND UNSTABLE ATMOSPHERE. NUMEROUS THUNDERSTORMS WILL DEVELOP ACROSS THE REGION THIS AFTERNOON AND CONTINUE THROUGH THIS EVENING. IN ADDITION...THUNDERSTORMS ARE EXPECTED TO REDEVELOP AGAIN WEDNESDAY AFTERNOON. A FEW STORMS MAY BECOME SEVERE...PRODUCING DAMAGING WIND GUSTS TO 60 MPH AND VERY HEAVY RAINFALL. ...FLOODING... FLOODING WILL BE POSSIBLE ACROSS THE ENTIRE AREA THROUGH WEDNESDAY AFTERNOON. SLOW MOVING SHOWERS AND THUNDERSTORMS PRODUCING VERY HEAVY RAIN WILL CONTINUE TO DEVELOP ACROSS THE REGION THIS AFTERNOON AND THIS EVENING. RAINFALL OVER THE PAST SEVERAL DAYS HAS RESULTED IN SATURATED GROUND CONDITIONS AND ANY ADDITIONAL RAINFALL WILL ONLY AGGRAVATE THE SITUATION. DOWNPOURS FROM SLOW MOVING THUNDERSTORMS WILL LIKELY CAUSE FLOODING OF LOW LYING AREAS SUCH AS ROADWAYS...SMALL CREEKS AND STREAMS. SEVERAL RIVERS ARE NEAR BANKFULL AND MORE RAINFALL MAY CAUSE MINOR FLOODING ALONG AND NEAR RIVERS. .DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH TUESDAY... ...DAYS TWO AND THREE...WEDNESDAY NIGHT THROUGH FRIDAY... A STATIONARY FRONT AND AN UPPER LEVEL LOW PRESSURE SYSTEM ARE EXPECTED TO REMAIN WEST OF THE AREA THROUGH THE END OF THE WORK WEEK. MOIST...SOUTHERLY FLOW AND AN UNSTABLE ATMOSPHERE WILL PRIME THE REGION FOR ADDITIONAL THUNDERSTORM DEVELOPMENT. SATURATED GROUND CONDITIONS COUPLED WITH ADDITIONAL HEAVY RAINFALL WILL RESULT IN FLASH FLOODING AROUND THE ENTIRE AREA. DUE TO THE SCATTERED NATURE OF THESE THUNDERSTORMS...THE LOCATION AND INTENSITY OF THE HEAVIEST RAINFALL REMAINS UNCERTAIN. CONTINUE TO MONITOR FORECASTS AND STATEMENTS ON THIS POTENTIAL FLOODING EVENT FOR THE LATEST INFORMATION. ...DAYS FOUR THROUGH SEVEN...FRIDAY NIGHT THROUGH TUESDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS NOT ANTICIPATED THROUGH TONIGHT. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
In the hours before
Local storm report, Jun 17, 3:12 PM CDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
312 PM CDT TUE JUN 17 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0145 PM 2 NW BONITA LA FLOODING
06/17/03 MOREHOUSE RURAL STREET FLOODING
REPORTED BY BONITA
POLICE.
0200 PM 1 S TCHULA MS FLOODING
06/17/03 HOLMES SEVERAL HOMES IN GWIN
WITH WATER IN THEM
REPORTED BY TCHULA
POLICE.Local storm report, Jun 17, 3:29 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
329 PM CDT TUE JUN 17 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0130 PM CROSSETT AR FLOODING
06/17/03 ASHLEY STREET FLOODING REPORTED
BY CROSSETT POLICE
0145 PM 2 NW BONITA LA FLOODING
06/17/03 MOREHOUSE RURAL STREET FLOODING
REPORTED BY BONITA
POLICE.
0200 PM 1 S TCHULA MS FLOODING
06/17/03 HOLMES SEVERAL HOMES IN GWIN
WITH WATER IN THEM
REPORTED BY TCHULA
POLICE.
0300 PM 2 S GRENADA MS FLOODING
06/17/03 GRENADA NUMEROUS COUNTY ROADS
FLOODED. WATER OVER HIWAY
51. REPORTED BY GRENADA
COUNTY EMA.Local storm report, Jun 17, 3:53 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
353 PM CDT TUE JUN 17 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0345 PM GREENVILLE MS FLOODING
06/17/03 WASHINGTON STREET FLOODING. WATER
OVER HIGHWAY 82 AT
BROADWAY. REPORTED BY
GREENWOOD MHP.The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 17, 12:48 PM CDT | Flash Flood Warning | JAN | Morehouse | 2 hr |
| Jun 17, 3:21 PM CDT | Flash Flood Warning | JAN | West Carroll | 2 hr |
Nearby
Flash Flood Warnings in Louisiana, 2003Every flash flood warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.